Layer 1

Which medicines can cause skin reactions?

Which medicines can cause skin reactions?

From this article you will learn about:

  • Some of the key features of skin reactions patients may experience when taking their medicines
  • Mechanisms causing skin reactions
  • When to refer patients who experience skin reactions while taking their medicine
  • Who is most likely to be affected and strategies for symptomatic treatment

The skin is the largest organ in the body and is often affected by medication use. Cutaneous reactions (or ‘drug eruptions’) are the most common form of adverse drug reactions (ADRs) and in some circumstances, can be severe or fatal. There is a wide range of drug-induced skin reactions that can occur, all presenting differently. The reactions can range from mild discomfort (eg pruritus) to life-threatening conditions (eg toxic epidermal necrolysis (TEN)).

Morbilliform rashes

This is the most common drug eruption. It

Want to read more ?

Login or Subscribe to Update Plus to continue reading our CPD content.

Job of the week

Pharmacist
Witham, Essex
Up to £50,000 per annum